What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 19, 12:32 PM EST, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 19, 12:32 PM EST, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
132 PM EDT Mon Jun 19 2017
.SYNOPSIS...
Issued at 140 AM EDT Mom Jun 18 2017
A strong low pressure system over southeast Ontario will move
slowly northeast early this week resulting in cooler and less
humid air over our area. A couple of troughs rotating around the
Ontario low are expected to cause scattered showers and a few
thunderstorms in our area today and Tuesday. High pressure will
move across our area Wednesday providing fair weather. The high
will move east late this week as a cold front approaches from the
northwest, resulting in warmer more humid conditions with a chance
of thunderstorms.
&&
.SHORT TERM...(Tonight and Tuesday)
Issued at 132 PM EDT Mon Jun 19 2017
Sw trough spreading ewd across cntrl lake MI triggering sct tsra
this aftn esp along sfc composite lake breeze confluent zone from nw
IN through srn MI. Expect coverage will widen further through mid
aftn in response to continued favorable sfc based destabilization as
cold pool aloft deepens overhead. Otherwise activity will pull
quickly ewd out out of the cwa by evening.
Similar situation expected tomorrow as nw flow aloft across the
lakes continues before breaking long term. Upstream sw dropping
through MB looks fairly robust per water vapor imagery. Fittingly
bulk of latest and prior CAMS models point to vigorous convective
development by mid aftn Tue along leading edge of mid level trough.
Given attendant speed max nr 80kts and focused ascent plume likely
to see some loose organization.
&&
.LONG TERM...(Tuesday through Sunday)
Issued at 132 PM EDT Mon Jun 19 2017
Tricky period stemming from tropical disturbance developing through
the northern Gomex and eventual northward progression into the mid
MS/lower OH valley late period.
Start of the period features newd progression of mean troughing
through se Canada and upstream height rises across the lakes. More
summer like weather expected as a result as sw flow deepens across
the area swd of next vigorous disturbance amplifying through srn
Canada dys 4-5 (Thu/Fri) with active w-e oriented frontal zone
aligned through the srn lakes/OH valley. In absence of a more
concerted model consensus at this range will generally follow
blended guidance in lieu of a more compelling solution.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 132 PM EDT Mon Jun 19 2017
An upper level disturbance combined with cold air aloft this
afternoon will sct showers/storms this afternoon.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...JT/Skipper
SHORT TERM...T
LONG TERM...T
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 19, 3:34 AM EST, 14 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
434 AM EDT Mon Jun 19 2017
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-200845-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
434 AM EDT Mon Jun 19 2017 /334 AM CDT Mon Jun 19 2017/
This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.
.DAY ONE...Today and Tonight
There is a chance for thunderstorms today...mainly this afternoon and
early evening. An isolated strong storm is possible with small hail
and gusty winds. Widespread severe weather is not expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is a chance for thunderstorms Tuesday...and at times from
Wednesday night through Sunday. It is too early to determine the risk
for severe weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
&&
Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx
LMZ043-046-200845-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
434 AM EDT Mon Jun 19 2017
This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.
.DAY ONE...Today and Tonight
There is a chance for thunderstorms today. An isolated strong storm
with small hail and gusty winds is possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is a chance for thunderstorms Tuesday...and at times from
Wednesday night through Sunday. It is too early to determine the risk
for severe weather.
&&
Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jun 19, 4:35 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
535 PM EDT MON JUN 19 2017
MIZ077-192200-
Berrien-
535 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERRIEN COUNTY...
At 535 PM EDT, a strong thunderstorm was located near Buchanan,
moving east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Niles, Buchanan, Bertrand, Dayton and Galien.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4176 8623 4176 8658 4187 8657 4190 8622
TIME...MOT...LOC 2135Z 272DEG 29KT 4181 8649
NWS
Local storm report, Jun 19, 4:48 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
548 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL ROSELAND 41.72N 86.25W
06/19/2017 M0.50 INCH ST. JOSEPH IN TRAINED SPOTTER
HEAVY RAIN.
&&
GHSpecial weather statement, Jun 19, 5:05 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Northern Indiana
605 PM EDT MON JUN 19 2017
INZ004>006-014-016-MIZ078-079-192230-
Lagrange-St. Joseph-Kosciusko-Marshall-Elkhart-St. Joseph-Cass-
605 PM EDT MON JUN 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELKHART...EASTERN ST.
JOSEPH...NORTHWESTERN KOSCIUSKO...WESTERN LAGRANGE...NORTHERN
MARSHALL...SOUTHERN CASS AND SOUTHWESTERN ST. JOSEPH COUNTIES...
At 604 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Niles to near Osceola to near
Plymouth. Movement was east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Elkhart, Mishawaka, Goshen, Warsaw, Niles, Plymouth, Nappanee,
Bremen, Syracuse, Granger, Dunlap, Simonton Lake, Middlebury,
Osceola, Constantine, Bourbon, Cassopolis, Wakarusa, Bristol and
Milford.
This includes Interstate 80 in Indiana between mile markers 81 and
110.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4161 8552 4152 8560 4152 8566 4147 8565
4126 8584 4134 8639 4163 8613 4178 8623
4190 8622 4194 8574
TIME...MOT...LOC 2204Z 272DEG 30KT 4183 8621 4163 8608 4140 8629
NWSLocal storm report, Jun 19, 5:37 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
637 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 SSE TEDROW 41.57N 84.20W
06/19/2017 FULTON OH EMERGENCY MNGR
DELAYED REPORT. POWER LINES DOWN ACROSS THE
ROAD.
&&
GHLocal storm report, Jun 19, 5:46 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 ESE STANDLEY 41.25N 84.19W
06/19/2017 HENRY OH EMERGENCY MNGR
CORRECTED LOCATION: DELAYED REPORT: POWER
LINES DOWN ACROSS ROAD.
&&
GHSpecial weather statement, Jun 19, 5:50 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
650 PM EDT MON JUN 19 2017
INZ006>009-MIZ079-080-192315-
Lagrange-Noble-De Kalb-Steuben-Branch-St. Joseph-
650 PM EDT MON JUN 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STEUBEN...NOBLE...DE
KALB...LAGRANGE...CENTRAL ST. JOSEPH AND SOUTHERN BRANCH COUNTIES...
At 649 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Three Rivers to near Sturgis to near
North Webster. Movement was east at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Auburn, Sturgis, Coldwater, Kendallville, Angola, Three Rivers,
Garrett, Ligonier, Lagrange, Avilla, Albion, Bronson, Waterloo,
Fremont, Hamilton, Centreville, Rome City, Colon, Topeka and Ray.
This includes the following highways...
Interstate 69 in Indiana between mile markers 323 and 357.
Interstate 69 in Michigan between mile markers 1 and 12.
Interstate 80 in Indiana between mile markers 116 and 155.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4176 8483 4167 8481 4127 8496 4128 8545
4130 8554 4129 8564 4131 8565 4172 8549
4198 8575 4198 8501
TIME...MOT...LOC 2249Z 269DEG 40KT 4193 8563 4173 8542 4131 8559
NWS